Forum Rules


Reply
 
LinkBack Thread Tools Search this Thread
Old Dec 30th, 2010, 15:26 PM   1
June2012
Mum (Mom)
Active BnB Member
 
 
Join Date: Oct 2010
Location: London , England
Posts: 405

Is it PMS or birth control symptom?


Hello

I just wondered if anyone else suffered from depression or mood swings as a result of taking birth control pills? I am not sure whether the pill is causing me to have this symptoms or it could be a result of PMS.

I was on Microgynon for a couple of months. Had to stop taking these tablets as a result of terrible mood swings and depression. I was meant to go off the pill in March but just couldn't cope with the symptoms.

Honestly I feel so much better after stopping the pill. Now I am worried that I will start having mood swings as a result of pms. Is there something that I can do to combat this symptoms?

Thank you and have a great new year!!!!!!



 
Status: Offline
 
Old Dec 30th, 2010, 15:28 PM   2
odd_socks
Waiting To Try (WTT)
BnB Elite
 
Join Date: Jun 2010
Posts: 10,611
i had terrible mood swings on the pill is one of the reasons i came off it



 
Status: Offline
 
Old Jan 2nd, 2011, 01:30 AM   3
tsyhanochka
Pregnant (Expecting)
Active BnB Member
 
 
Join Date: Dec 2010
Location: Second star to the right, and straight on till morning.
Posts: 966
I feel like this time being on the pill is harder for me with the mood swings. I was off it for about a year testing to see if it was affecting my migraines, wasn't... then got with OH who's not a fan of condoms...so I went back on it.

I am wondering now. I thought of the nuvaring at the suggestion of my GP.... have you tried/thought of it?



 
Status: Offline
 
Old Jan 2nd, 2011, 04:38 AM   4
aubreee
AutoSignup (SAAB)
Active BnB Member
 
 
Join Date: Jun 2010
Posts: 443
Yes i had this!

i stopped taking my last BC pills because of the mood swings, i really didn't feel like myself anymore and couldn't cope with that.

now i have been off for 3 months and i am supposed to start a new sort of birth control pills this month but to be honest i am very reluctant. i just really hope they are ok, but i still feel really bad about the thought of getting them artificial hormones all over again

and to answer your question:

a friend of mine took saint john's wort for the mood swings, but she had mainly a depressive mood and apparently that helped with it! But maybe you will be spared all together, after stopping these last months i barely had any PMS



 
Status: Offline
 
Old Jan 2nd, 2011, 06:50 AM   5
wanna-b-mummy
Pregnant (Expecting)
BnB Addict
 
 
Join Date: Mar 2010
Location: UK
Posts: 8,056
I was very moody and emotional on Cerazette (mini pill) and was on them for about three years. When I came off it, I had about a month of feeling like complete crap but now my cycles seem to be back to normal but I get very painful cramps and sometimes very emotional/angry!

A book I have says that vitamin b6 and magnesium really helps relieve PMS symptoms. You can either take a capsule of these vits every day or incorporate it into your foods before and during your period and apparently it really helps!



 
Status: Offline
 
Old Jan 2nd, 2011, 12:29 PM   6
odd_socks
Waiting To Try (WTT)
BnB Elite
 
Join Date: Jun 2010
Posts: 10,611
st johns wort does help mood swings yes, they gave me constant headaches but dont for everyone i believe



 
Status: Offline
 
Old Jan 2nd, 2011, 13:48 PM   7
bollz
Waiting To Try (WTT)
Active BnB Member
 
 
Join Date: Dec 2010
Posts: 99
I've tried 6 different pill brands in my time and only my 6th has given me no troubles! My previous 5 gave me horrendous mood swings and pretty much depression and I came off each one after giving them a go for 3 months! I'm now on Mercilon and its been fab! Skin is clear, very regular cycle, light periods, minor period pains and no PMT! I think its classed as a new (or third) generation of pills which are meant to be kinder on the body than the older ones which they seem to insist on putting people on first because they are cheaper for the NHS! I had to fight like a demon to be put onto Yasmin and then Mercilon which are the new generation ones! Might be worth a shot? There are over 20 different pill brands, your doctor should let you try a few to find one that works for you!



Status: Offline
 
Old Jan 2nd, 2011, 14:22 PM   8
dizzydoll
Other
BnB Addict
 
 
Join Date: Jan 2010
Location: Waterford, Ireland
Posts: 7,845
I didn't have mood swings as such but I was paranoid as hell for the first 3 months that I was taking the microlite pill. OH thought I was imagining that the pill was causing it but when I came off it a year ago for a few months and went back on it again the same thing happened again. Feel fine again once that passed, it probably would have made sense to ask about changing the pill but I'm too lazy and don't intend on being on it much longer lol



 
Status: Offline
 

SEO by vBSEO